MAUDE Adverse Event Report: BAUSCH + LOMB STELLARIS PC VISION ENHANCEMENT SYSTEM; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB STELLARIS PC VISION ENHANCEMENT SYSTEM; UNIT, PHACOFRAGMENTATION
Model Number BL5623
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device involved in the reported event was requested for evaluation however to date it was not returned.The lot/device manufacturing records were reviewed and found to be acceptable.Based on all information, no causal factors can be determined and no conclusion can be drawn.
 
Event or Problem Description
A report from a user facility in (b)(6) indicated that during a procedure the cutter was cutting with delay and the cutting performance was not good.There was no report of injury or consequences to the patient.
 
Additional Manufacturer Narrative
One 23ga vit cutter was returned in a plastic bag.The original packaging was not returned.The part and lot number cannot be verified.Visual examination of the cutter found the tip protector missing, the needle is not bent and the port window is in the opened position.The back cap is aligned correctly with the vent hole in the side of the cutter body.The connectors were inspected and found the air line connector damaged.It has a marred and chewed up appearance.A functional test was performed using the stellaris system.Due to the damaged connector, it was difficult to connect the air line.The cutter did not cut.The inner needle is locked up and will not advance into the port window.The cutter was re-tested using a new tubing however the inner needle did not advance into the port window.The cause of the failure cannot be determined.

Brand Name
STELLARIS PC VISION ENHANCEMENT SYSTEM
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
MDR Report Key6354709
Report Number0001920664-2017-00069
Device Sequence Number13699095
Product Code HQC
UDI-Device Identifier20757770057911
UDI-Public(01)20757770057911(17)171211
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K101325
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/11/2017
Device Model NumberBL5623
Device Lot NumberV7358
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/26/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/23/2017
Supplement Report FDA Received Date06/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1